MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251170
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra dilatation balloon catheter was used in the left ureter during an endoscopic ureteral stricture balloon dilation procedure performed on (b)(6), 2019.According to the complainant, during the procedure, it was noted that the balloon burst when the pressure gradually increased.The procedure was completed with another uromax ultra dilatation balloon catheter.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Problem code 1074 captures the reportable issue of balloon burst.Investigation result: a visual examination of the complaint device revealed that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Functional analysis was performed, when pressure was applied liquid was observed to be leaking from a balloon pinhole located at the distal markerband.An examination of the balloon material, distal markerband, tip of the device and shaft identified no issues.Based on the condition and evaluation of the returned device, the most probable root cause is cause traced to intentional off-label, unapproved, or contraindicated use since the problem was traced to the intentional use of the device in an unapproved procedure, for an unapproved patient, or for which it is contraindicated, or not listed on the labels.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra dilatation balloon catheter was used in the left ureter during an endoscopic ureteral stricture balloon dilation procedure performed on (b)(6) 2019.According to the complainant, during the procedure, it was noted that the balloon burst when the pressure gradually increased.The procedure was completed with another uromax ultra dilatation balloon catheter.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be good.

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9255997
Report Number3005099803-2019-05239
Device Sequence Number11400491
Product Code EZN
UDI-Device Identifier08714729341253
UDI-Public08714729341253
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2018
Device Model NumberM0062251170
Device Catalogue Number225-117
Device Lot Number0017703621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR